Alert archive / Nevada / Wind Advisories in 2017
Wind Advisory 26, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Nov 15, 2017, 2:53 PM PST for 6 counties in Nevada. It took effect at Nov 16, 2017, 4:00 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2017, 2:53 PM PST (22:53 UTC)
- In effect from
- Nov 16, 2017, 4:00 AM PST
- Expired
- Nov 16, 2017, 10:00 PM PST
- In force
- 18 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3633 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
554 WWUS75 KLKN 152253 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 253 PM PST Wed Nov 15 2017 NVZ035>038-040-041-161700- /O.NEW.KLKN.WI.Y.0026.171116T1800Z-171117T0300Z/ White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-Northwestern Nye County- Northeastern Nye County- 253 PM PST Wed Nov 15 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 10 AM to 7 PM PST Thursday. * WINDS...Southwest 15-30 mph with gusts 35-50 mph. Highest winds expected at higher elevations, summits and passes, where isolated gusts up to 60+ mph are possible. * TIMING...Strongest winds will occur in the late afternoon and early evening hours. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ030-161700- /O.EXT.KLKN.WI.Y.0025.000000T0000Z-171117T0300Z/ Humboldt County- 253 PM PST Wed Nov 15 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THURSDAY... * WINDS...Southwest 15-30 mph with gusts 35-50 mph. Highest winds will occur over western Humboldt county as well on higher elevations, summits and passes, where isolated gusts up to 60+ mph are possible. * TIMING...Strongest winds will occur in the late afternoon and early evening hours. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. Areas of blowing dust will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 84
2 follow-up statements
406 WWUS75 KLKN 161008 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 208 AM PST Thu Nov 16 2017 NVZ030-170300- /O.CAN.KLKN.WI.Y.0025.000000T0000Z-171117T0300Z/ /O.EXB.KLKN.WI.Y.0026.171116T1200Z-171117T0300Z/ Humboldt County- 208 AM PST Thu Nov 16 2017 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... The National Weather Service in Elko has issued a Wind Advisory... which is in effect until 7 PM PST this evening. * WINDS...Southwest 15-30 mph with gusts 35-50 mph. Highest winds will occur over western Humboldt county as well on higher elevations, summits and passes, where isolated gusts up to 60+ mph are possible. * TIMING...Strongest winds will occur in the late afternoon and early evening hours. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. Areas of blowing dust will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ035>038-040-041-170300- /O.CON.KLKN.WI.Y.0026.171116T1800Z-171117T0300Z/ White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-Northwestern Nye County- Northeastern Nye County- 208 AM PST Thu Nov 16 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... * WINDS...Southwest 15-30 mph with gusts 35-50 mph. Highest winds expected at higher elevations, summits and passes, where isolated gusts up to 60+ mph are possible. * TIMING...Strongest winds will occur in the late afternoon and early evening hours. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
615 WWUS75 KLKN 162238 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 238 PM PST Thu Nov 16 2017 NVZ035>038-040-041-170600- /O.EXT.KLKN.WI.Y.0026.000000T0000Z-171117T0600Z/ White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-Northwestern Nye County- Northeastern Nye County- 238 PM PST Thu Nov 16 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...Southwest 15-30 mph with gusts 35-50 mph. Highest winds expected at higher elevations, summits and passes, where isolated gusts up to 60+ mph are possible. * TIMING...Strongest winds will occur in the late afternoon and early evening hours. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ030-170300- /O.CON.KLKN.WI.Y.0026.000000T0000Z-171117T0300Z/ Humboldt County- 238 PM PST Thu Nov 16 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WINDS...Southwest 15-30 mph with gusts 35-50 mph. Highest winds will occur over western Humboldt county as well on higher elevations, summits and passes, where isolated gusts up to 60+ mph are possible. * TIMING...Strongest winds will occur in the late afternoon and early evening hours. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. Areas of blowing dust will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 84
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 15, 2:44 PM PST, 9 minutes earlier.
Area forecast discussion, Nov 15, 2:44 PM PST, 9 minutes before
Area Forecast Discussion National Weather Service Elko NV 244 PM PST Wed Nov 15 2017 .SYNOPSIS...Next storm system will work into northern Nevada tonight and spread south across the region on tomorrow. Gusty winds and widespread valley rain and mountain snow showers expected. Colder temps behind the frontal passage will switch valley rain to snow tomorrow night into Friday, with light snow accumulations possible. Dry conditions with temps rebounding for the weekend before the next system begins to impact the region early next week. && .SHORT TERM...Tonight through Friday. Models have slowed somewhat from previous runs and are now expecting a slight increase in residence time of Pacific moisture ahead of the approaching trough. This has led to increase in overall QPF across northern NV, but with the delay in the colder air behind the frontal passage tomorrow night into Friday, snow amounts have been tempered a bit. Otherwise models in good agreement in overall timing and placement with this system. Beginning to see thick cloud shield and rain developing over northern NV this afternoon and will increase overnight. Jet strengthens and dips south tomorrow ahead of the approaching trof. Plenty of spillover moisture expected with IVT values topping out over 400-500, which is +3-5 standard deviation anomalies. Precip will slowly expand into central NV tomorrow afternoon. Airmass will be relatively warm so expect widespread rain with snow levels through tomorrow afternoon generally above 7000-8000ft. Tomorrow night into Friday morning, cold front sweeps south, dropping snow levels down to valley floors. The bulk of precip will have exited, so only minor accumulations of snow expected. Refreeze could be an issue tomorrow night into Friday morning with the rapidly dropping temps. Snow showers will end from west to east Friday. Liquid precip amounts of 0.25 to 0.75 inches possible generally along and north of US 50. Higher amounts possible in northern Elko county. Snow amounts will generally be less than an inch across valleys of northern and eastern NV. Mountains in northern Elko county and Rubies could pick up 3-8+ inches. Winter Weather Advisory for northern Elko county and a Winter Storm Warning for Ruby Mountains have been issued for 4PM Thursday to 4PM Friday for the combination of snow and strong winds leading to areas of blowing and drifting snow. Winds have been slow to pick up so far today, but expecting an increase overnight and tomorrow with the strong jet moving overhead and the NAEF 700mb wind anomalies around 3 SD. Wind Advisory continues for Humboldt county through tomorrow and have issued Wind Advisory for Lander/Eureka, White Pine, northern Nye and southwest Elko counties for tomorrow. Nighttime temps will only dip down into the upper 30s to 40s tonight with ample cloud cover and mixing expected. Temps tomorrow will generally top out in the 40s under the rain in the north to 50s in the central ahead of the precip. Expect much colder conditions on Friday with highs only in the 30s to lower 40s. .LONG TERM...Friday night through next Wednesday. Friday night through Sunday. This should be a dry period. In the wake of Thursday-Friday morning's system, weak ridging with an influx of cooler and drier air will allow skies to clear out by early Saturday morning. Looking for a couple of very cold nights Friday night and Saturday night. Overnight lows in the high valleys of northern Elko County will dip to near zero with teens and single digits elsewhere. High temperatures will struggle to get out of the 30s Friday, rise through the 40s Saturday, then reach the 50s in some areas Sunday. Sunday night through Wednesday. Another Pacific system will spread some precipitation across northern Nevada beginning Sunday night and then models indicate a weak cold front will move through a weakening ridge pattern Monday to bring rain to much of the LKN CWFA. Pacific high pressure is expected to strongly amplify by mid-week, allowing a northerly flow aloft to set up over eastern Nevada. Snow levels will lower a bit in this scenario and there will be some lingering shower activity mainly across Elko County. Low temperatures will range from the mid 20s to the mid 30s. High temperatures will generally be in the 50s. && .AVIATION...VFR conditions should hold at KWMC KEKO KELY and KTPH through through 12Z Thursday. After 12z ceilings will likely become intermittent MVFR at KWMC and KEKO as precipitation becomes more widespread. South to southwest winds gusting as high as 40 mph will be possible Thursday afternoon and evening. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 4 PM Thursday to 4 PM PST Friday for Northern Elko County. Wind Advisory until 7 PM PST Thursday for Humboldt County. Wind Advisory from 10 AM to 7 PM PST Thursday for Northeastern Nye County-Northern Lander County and Northern Eureka County- Northwestern Nye County-Southern Lander County and Southern Eureka County-Southwestern Elko County-White Pine County. Winter Storm Warning from 4 PM Thursday to 4 PM PST Friday for Ruby Mountains/East Humboldt Range. && 84/92/92
Hazardous weather outlook, Nov 15, 2:33 AM PST, 12 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 233 AM PST Wed Nov 15 2017 NVZ030-031-033>041-161045- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 233 AM PST Wed Nov 15 2017 This hazardous weather outlook is for portions of Nevada...north central Nevada...northeast Nevada...northwest Nevada and south central Nevada. .DAY ONE...Today and tonight. A potent, moist storm system will impact much of northern and central Nevada starting this afternoon. Winds will begin to pick up out of the southwest during the afternoon hours Wednesday, bringing gusts 20-35 mph. Higher gusts 40-60 mph or higher possible across western NV and on higher elevations and passes. A Wind Advisory is in effect for Humboldt county this morning through tonight. Valley rains and mountain snows will begin in northwest Nevada this afternoon and spread across northern Nevada this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The storm system will expand across most of the state Thursday and Friday, finally exiting Friday evening. Liquid precip amounts of 0.25-0.75 inches or more are possible through Friday morning. Colder air will begin to infiltrate the region and switch rain over to snow Thursday night into Friday morning. Some light valley snow accumulations will be possible, mainly north of US 50 with a few inches possible over higher valleys across northeast NV. Snow may actually reach into southern parts of White Pine and northern Nye Counties. A Winter Storm Watch for northern Elko county and the Ruby Mountains has been issued for snow and strong winds leading to possible areas of blowing and drifting snow. Finally, temperatures are likely to drop sharply Thursday night into Friday morning behind the cold front passage. This could lead to areas of flash freeze, resulting in slick sidewalks, driveways and roadways. Highs on Friday may struggle to climb out of the 30s. For the weekend, expect a slight rebound in temperatures and dry conditions. Another system could impact the region early next week. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 3:05 PM PST | Winter Storm Warning | LKN | Elko, White Pine | 49 hr |
| Nov 15, 3:05 PM PST | Winter Weather Advisory | LKN | Elko | 49 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.